[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.238.190.122. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
September 23, 1939

ACETYLCHOLINE IN PAROXYSMAL TACHYCARDIA

JAMA. 1939;113(13):1243-1244. doi:10.1001/jama.1939.02800380061027

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor: —  I read with interest the communication from Isaac Starr (The Journal, August 5, p. 527) of the Department of Research Therapeutics, University of Pennsylvania School of Medicine, regarding the use of acetylcholine in paroxysmal attacks of tachycardia in which he states that "one would suppose from reading the answer that acetylcholine would stop attacks of paroxysmal tachycardia when given in doses of from 20 to 30 mg. subcutaneously.... This is completely erroneous... and there is no valid evidence that it has ever stopped an attack of tachycardia."I heartily agree with Dr. Starr that administration of the drug subcutaneously has probably never stopped paroxysmal tachycardia. I have, however, observed five cases of paroxysmal tachycardia in which I used the drug intravenously in doses of 0.1 Gm., and in each instance it stopped the paroxysmal tachycardia immediately and this with little if any of the terrific side

First Page Preview View Large
First page PDF preview
First page PDF preview
×